Alert archive / North Carolina / Freeze Warnings in 2020

Freeze Warning 2, NWS Raleigh, NC

May 9, 202020 counties in North Carolina

NWS Raleigh, NC issued this freeze warning at May 9, 2020, 3:57 AM EDT for 20 counties in North Carolina. It took effect at May 10, 2020, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2020, 3:57 AM EDT (07:57 UTC)
In effect from
May 10, 2020, 12:00 AM EDT
Expired
May 10, 2020, 8:00 AM EDT
In force
8 hr
Issued by
NWS Raleigh, NC

Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2020-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2020-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

364 
WWUS72 KRAH 090757
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
357 AM EDT Sat May 9 2020

NCZ007>011-021>027-038>041-073>076-092200-
/O.NEW.KRAH.FZ.W.0002.200510T0400Z-200510T1200Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake-Stanly-
Montgomery-Moore-Lee-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Lexington, Thomasville, Asheboro, Archdale, 
Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, 
Knightdale, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen,
Carthage, and Sanford
357 AM EDT Sat May 9 2020

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SUNDAY...

* WHAT..Temperatures will dip briefly to between 30 and 32
  degrees, except 32 to 35 degrees in urban areas.

* WHERE...Most of the Piedmont and the northern Coastal Plain.

* WHEN...From midnight tonight to 8 AM EDT Sunday.

* IMPACTS...Frost and freeze conditions may harm crops and other
  sensitive vegetation. Above-ground pipes from in-ground
  sprinkler systems could also be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Remove
hoses from outdoor bibbs. Those that have in-ground sprinkler 
systems should cover above-ground pipes to protect them from 
freezing. 

&&

$$

NCZ028-042-043-077-078-083>086-088-089-092200-
/O.NEW.KRAH.FR.Y.0005.200510T0400Z-200510T1200Z/
Edgecombe-Johnston-Wilson-Harnett-Wayne-Anson-Richmond-Scotland-
Hoke-Cumberland-Sampson-
Including the cities of Tarboro, Princeville, Smithfield, Selma, 
Clayton, Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, 
Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
357 AM EDT Sat May 9 2020

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SUNDAY...

* WHAT...Temperatures between 33 and 36 degrees will result in 
  frost formation.

* WHERE...The southern and central Coastal Plain and Sandhills.

* WHEN...From midnight tonight to 8 AM EDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

26
4 follow-up statements
436 
WWUS72 KRAH 091914
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
314 PM EDT Sat May 9 2020

NCZ007>011-021>027-038>041-073>076-100315-
/O.CON.KRAH.FZ.W.0002.200510T0400Z-200510T1200Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake-Stanly-
Montgomery-Moore-Lee-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Lexington, Thomasville, Asheboro, Archdale, 
Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, 
Knightdale, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen,
Carthage, and Sanford
314 PM EDT Sat May 9 2020

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SUNDAY...

* WHAT..Temperatures will dip briefly to between 30 and 32 
  degrees, except 32 to 35 degrees in urban areas.

* WHERE...Most of the Piedmont and the northern Coastal Plain.

* WHEN...From midnight tonight to 8 AM EDT Sunday.

* IMPACTS...Frost and freeze conditions may harm crops and other 
  sensitive vegetation. Above-ground pipes from in-ground 
  sprinkler systems could also be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NCZ028-042-043-077-078-083>086-088-089-100315-
/O.CON.KRAH.FR.Y.0005.200510T0400Z-200510T1200Z/
Edgecombe-Johnston-Wilson-Harnett-Wayne-Anson-Richmond-Scotland-
Hoke-Cumberland-Sampson-
Including the cities of Tarboro, Princeville, Smithfield, Selma, 
Clayton, Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, 
Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
314 PM EDT Sat May 9 2020

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SUNDAY...

* WHAT...Temperatures between 33 and 36 degrees will result in 
  frost formation.

* WHERE...The southern and central Coastal Plain and Sandhills.

* WHEN...From midnight tonight to 8 AM EDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

JJT
362 
WWUS72 KRAH 100132
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
932 PM EDT Sat May 9 2020

NCZ007>011-021>027-038>041-073>076-101200-
/O.CON.KRAH.FZ.W.0002.200510T0400Z-200510T1200Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake-Stanly-
Montgomery-Moore-Lee-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Lexington, Thomasville, Asheboro, Archdale, 
Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, 
Knightdale, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen,
Carthage, and Sanford
932 PM EDT Sat May 9 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WHAT..Temperatures will dip briefly to between 30 and 32 
  degrees, except 32 to 35 degrees in urban areas.

* WHERE...Most of the Piedmont and the northern Coastal Plain.

* WHEN...From midnight tonight to 8 AM EDT Sunday.

* IMPACTS...Frost and freeze conditions may harm crops and other 
  sensitive vegetation. Above-ground pipes from in-ground 
  sprinkler systems could also be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NCZ028-042-043-077-078-083>086-088-089-101200-
/O.CON.KRAH.FR.Y.0005.200510T0400Z-200510T1200Z/
Edgecombe-Johnston-Wilson-Harnett-Wayne-Anson-Richmond-Scotland-
Hoke-Cumberland-Sampson-
Including the cities of Tarboro, Princeville, Smithfield, Selma, 
Clayton, Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, 
Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
932 PM EDT Sat May 9 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WHAT...Temperatures between 33 and 36 degrees will result in 
  frost formation.

* WHERE...The southern and central Coastal Plain and Sandhills.

* WHEN...From midnight tonight to 8 AM EDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
556 
WWUS72 KRAH 100409
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
1209 AM EDT Sun May 10 2020

NCZ007>011-021>027-038>041-073>076-101200-
/O.CON.KRAH.FZ.W.0002.000000T0000Z-200510T1200Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake-Stanly-
Montgomery-Moore-Lee-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Lexington, Thomasville, Asheboro, Archdale, 
Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, 
Knightdale, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen,
Carthage, and Sanford
1209 AM EDT Sun May 10 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT..Temperatures will dip briefly to between 30 and 32 
  degrees, except 32 to 35 degrees in urban areas.

* WHERE...Most of the Piedmont and the northern Coastal Plain.

* WHEN...Through 8 AM EDT.

* IMPACTS...Frost and freeze conditions may harm crops and other
  sensitive vegetation. Above-ground pipes from in-ground
  sprinkler systems could also be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Remove
hoses from outdoor bibbs. Those that have in-ground sprinkler 
systems should cover above-ground pipes to protect them from 
freezing. 

&&

$$

NCZ028-042-043-077-078-083>086-088-089-101200-
/O.CON.KRAH.FR.Y.0005.000000T0000Z-200510T1200Z/
Edgecombe-Johnston-Wilson-Harnett-Wayne-Anson-Richmond-Scotland-
Hoke-Cumberland-Sampson-
Including the cities of Tarboro, Princeville, Smithfield, Selma, 
Clayton, Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, 
Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
1209 AM EDT Sun May 10 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...Temperatures between 33 and 36 degrees will result in 
  frost formation.

* WHERE...The southern and central Coastal Plain and Sandhills.

* WHEN...Through 8 AM EDT.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
799 
WWUS72 KRAH 101151
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
751 AM EDT Sun May 10 2020

NCZ007>011-021>027-038>041-073>076-101300-
/O.EXP.KRAH.FZ.W.0002.000000T0000Z-200510T1200Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake-Stanly-
Montgomery-Moore-Lee-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Lexington, Thomasville, Asheboro, Archdale, 
Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, 
Knightdale, Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen,
Carthage, and Sanford
751 AM EDT Sun May 10 2020

...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING...

$$

NCZ028-042-043-077-078-083>086-088-089-101300-
/O.EXP.KRAH.FR.Y.0005.000000T0000Z-200510T1200Z/
Edgecombe-Johnston-Wilson-Harnett-Wayne-Anson-Richmond-Scotland-
Hoke-Cumberland-Sampson-
Including the cities of Tarboro, Princeville, Smithfield, Selma, 
Clayton, Wilson, Lillington, Angier, Buies Creek, Erwin, Dunn, 
Goldsboro, Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
751 AM EDT Sun May 10 2020

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at May 9, 2:36 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 9, 2:36 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
236 AM EDT Sat May 9 2020

.SYNOPSIS...
A cold front will move off the NC coast early this morning.
Unseasonably chilly, Canadian high pressure will follow and build
across the middle Atlantic today and tonight. The high will drift
offshore and yield moderating southerly flow on Sunday, ahead of a
moisture-starved cold front that will cross the region Sunday night.
Another Canadian high will build overhead early week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1035 PM Friday...

A cold upper low remains over southern Quebec and continues to drift
east. Meanwhile, as of late evening, one widespread area of rain is
primarily along the I-95 corridor, while a second line of light to
moderate showers have developed along a cold front that will pass
through the region overnight. Made some slight changes to the timing
of precipitation, but still think that all locations will be dry by
the morning. With no instability present, thunderstorms are not a
concern. Another cold night is in store, with upper 30s in the Triad
and along the VA-NC border and 40s elsewhere.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 300 PM Friday...

...Frost Likely Across Portions of the Region Sunday Morning...

Cold surface high pressure will build in across Central NC through
Sunday morning. Cold air advection will keep high temperatures
Saturday only in the upper 50s to low 60s, which is a whopping 15 to
20 degrees below seasonal normals for May 9th. The cold air will
remain in place Saturday night, and with light winds and mostly
clear skies, temperatures should fall into the 30s for most of the
region. Patchy to areas of frost are expected, however areas may not
reach saturation for dew to form and develop frost with dewpoint
temps in the upper 20s. Based on current criteria, a Frost Advisory
may be needed for Sunday morning. Record temperatures may be broken
Sunday morning with the current forecast. Please see the climate
section below for record info.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 235 AM Saturday...

A primarily dry extended forecast for a change. A couple of upper
level shortwave disturbances will pass to the north of central NC
Monday and Tuesday, though neither is expected to produce any
precipitation over the area. In the wake of the exiting cold front
Monday morning, expect cold air to once again advect into the area
as cold Canadian high pressure builds toward and over the area
through Wednesday. Generally westerly to northwesterly flow aloft is
also expected through Wednesday. Temperatures will continue to be
well below normal Monday and Tuesday, with another chance for some
frost Tuesday morning, especially in the usual cool spots.
Temperatures will begin to moderate a bit on Wednesday as the
surface high departs and a warm front lifts northeast into the area.
The southerly return flow will help advect warm air into the region
through Friday as the sub-tropical ridge builds into the area.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
As of 205 AM Saturday...

A cold front and accompanying band of MVFR ceilings will pass FAY
through 07Z, after which time breezy, post-frontal nwly flow and
clearing will have enveloped all of cntl NC. Occasional gustiness
mainly into the teens kts will then likely continue through early
this afternoon, as unseasonably chilly air advects across the
region. Winds will diminish to calm after sunset, as the center of
Canadian high pressure builds overhead.

Outlook: A mainly dry cold front will cross cntl NC Sunday night.
While little to no rain will occur with its passage, a fleeting MVFR
ceiling may result - much like those of last night-this morning. VFR
conditions are then expected through early to mid next week, as
Canadian high pressure maintains control across the region.

&&

.CLIMATE...

Latest Spring Freeze on Record:

Raleigh       31 on 5/10/77
Greensboro    32 on 5/8/89
Fayetteville  32 on 4/26/1919

Record Lows for May 10th:

Raleigh       31 in 1977
Greensboro    33 in 1906
Fayetteville  39 in 1980

Record Low on Mother's Day:

Raleigh       36 (5/11/47 and 5/11/97)
Greensboro    36 (5/11/47 and 5/9/76)
Fayetteville  40 (5/9/76 and 5/11/97)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...Green
SHORT TERM...JJT
LONG TERM...KC
AVIATION...MWS
Hazardous weather outlook, May 8, 3:01 PM EDT, 12 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
301 PM EDT Fri May 8 2020

NCZ007>010-021>026-038>040-092000-
Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange-
Durham-Franklin-Davidson-Randolph-Chatham-
301 PM EDT Fri May 8 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Southwest winds of 15 and 25 mph, with gusts to 35 mph, will continue
through this evening. Winds will shift to the northwest and slightly
diminish tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Well below normal temperatures are expected Saturday night, with lows
into the low to mid 30s. Areas of frost are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ011-027-028-041>043-073>077-083-084-092000-
Halifax-Nash-Edgecombe-Wake-Johnston-Wilson-Stanly-Montgomery-Moore-
Lee-Harnett-Anson-Richmond-
301 PM EDT Fri May 8 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Southwest winds of 15 and 25 mph, with gusts to 35 mph, will continue
through this evening. Winds will shift to the northwest and slightly
diminish tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Well below normal temperatures are expected Saturday night, with lows
into the low to mid 30s. Areas of frost are possible, away from
urban centers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ078-085-086-088-089-092000-
Wayne-Scotland-Hoke-Cumberland-Sampson-
301 PM EDT Fri May 8 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Southwest winds of 15 and 25 mph, with gusts to 35 mph, will continue
through this evening. Winds will shift to the northwest and slightly
diminish tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Well below normal temperatures are expected Saturday night, with lows
into the mid 30s. Patchy frost is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:57 AM EDTFrost AdvisoryRAHAnson, Cumberland, Edgecombe, Harnett, Hoke, Johnston and 5 more28 hr

Nearby

Freeze Warnings in North Carolina, 2020Every freeze warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.